Tarceva.....is anyone on it?

12 Posts | Page(s): 1 2  Next 

Tarceva.....is anyone on it?

by DJWINZ on Tue Sep 09, 2014 02:12 PM

Quote | Reply
Also known as erlotinib... A pill form of chemo.... I'm asking my doc about it since the Gemzar I am on is doing absolutely nothing to decrease my ca19-9 levels..... Please let me know! Thanks, Donna

RE: Tarceva.....is anyone on it?

by carrieg55 on Tue Sep 09, 2014 02:57 PM

Quote | Reply

My husband was on Tarceva for over a year, he had good results with it, no side effects which made it so much easier for him to deal with. 

My hubby was battling stage 4 lung cancer, he won the battle for 3 years and 4 months, he put up a good fight. We never asked for the prognosis and they never offered one. 

Good luck to you I hope you will have the same good results.

Carrie

RE: Tarceva.....is anyone on it?

by DJWINZ on Tue Sep 09, 2014 03:03 PM

Quote | Reply
Thanks a bunch Carrie!

RE: Tarceva.....is anyone on it?

by Ed1001 on Wed Sep 10, 2014 07:22 PM

Quote | Reply

I was on it twice. Once in 2006 for about 6 months. While on it I had a recurrance. In October 2007 I began a chemo cocktail of Avastin every 3 weeks for 8 months and daily Tarceva. The Tarceva dose started at 150 mg. I stopped taking the daily Tarceva medication on 12/31/2013 (over 6 years later) by which time my dose had dropped to .25 mg. I attribute the Avastin/Tarceva combination with stopping my oral cancer recurrances. I have had no evidence of disease since Oct 2007. Prior to that I had my original dx in April 2005 and 4 recurrances. My treatment included 8 different chemo regimens, 6 surgeries, and 36 IMRT radiation treatments. I don't know if Tarceva worked or not, but I don't think it hurt.  www.hncancer.blogspot.com. 

RE: Tarceva.....is anyone on it?

by dmcrane1 on Wed Sep 10, 2014 07:29 PM

Quote | Reply

Don't think it did much for my boyfriend, but by the time he tried it, I think he was too sick to handle anything. As I remember, other people had better luck and results.If you have pancreatic cancer, I'd recommend you follow the Johns Hopkins Pancreatic Cancer patient/caregiver blog.  It was the biggest help to us over the 4 years we were in this fight. Lots of people on it, lots of help, support, recommendations all aimed at everything you are/or may be dealing with in your struggle with PC.  

RE: Tarceva.....is anyone on it?

by soozy on Wed Sep 10, 2014 08:59 PM

Quote | Reply

Hi Donna,

My Dad was 80 years old and on this for about a year in 2010. He had inoperable stage 3 lung ca. and I do believe the tarceva prolonged his life. He had no side effects, with exception to the hair on his arms became course and curly. Sending you healthy vibes and Good Luck!

RE: Tarceva.....is anyone on it?

by Nanamary on Wed Sep 10, 2014 10:46 PM

Quote | Reply
I have been taking Tarceva for over a year. As I understand it the patient must have specific genetic markers for it to work so it is helpful to a only small percentage of lung cancer patients. I feel very fortunate. The most common side effects are diarrhea, acne-like skin rashes, dry skin, coarse/dry hair. I also have had several infected toenails. Overall my quality of life has been pretty good. Best wishes

RE: Tarceva.....is anyone on it?

by PositiveNote on Wed Sep 10, 2014 11:51 PM

Quote | Reply

On Sep 09, 2014 2:12 PM DJWINZ wrote:

Also known as erlotinib... A pill form of chemo.... I'm asking my doc about it since the Gemzar I am on is doing absolutely nothing to decrease my ca19-9 levels..... Please let me know! Thanks, Donna

Hi Donna

Tarceva is not considered chemotherapy; it is a ‘targeted’ drug that works best if you have the right genetic markers. Many people I have communicated with have very minor side effects with Tarceva, others – like myself, have experienced stronger more intense side effects. It will be different for everyone. Tarceva is a daily dose that you take at home which is so convenient and if you are fortunate – with very little or minor side effects it will target the cancer. I hope you have the right genetic markers.

I’ve been on Tarceva since May 2014. In April 2014 I was diagnosed with Stage 4 non-small cell lung cancer; a tumor in my right lung, fluid in the pleural membrane around my right lung and small tumors in my lymph nodes.

For me, after tests indicated I had the right markers I started treatment with a 150 mg daily dose but about 10 days in I was overwhelmed with FATIQUE, a nasty rash on my face, in my nose/ears and scalp and all over my upper body. It was sore, itchy and cracking open. Eye stys lined my upper and lower eyelids and these were painful. I was having diarrhea every other day and soon became dehydrated. I took a rest for 20 days and resumed Traceva at 75 mg. This dose works best for me. I still experience the rash, eye stys and dry skin but not as severe as the first attempt. My hair has thinned considerably and is very dry. The diarrhea comes and goes. Tarceva has reduced the fluid around my lung so I am breathing much better and I can sleep lying down. Today I will have been on the 75mg dose for 12 weeks and the rash and eye stys are diminishing. My thinning hair is not falling out as much and my quality of life has pretty much returned to normal- about 85% if what it used to be. 

I pray that whatever treatment you end up taking works well for you and that you regain your quality of life and health.

RE: Tarceva.....is anyone on it?

by PhillyH on Fri Sep 12, 2014 06:55 AM

Quote | Reply

On Sep 09, 2014 2:12 PM DJWINZ wrote:

Also known as erlotinib... A pill form of chemo.... I'm asking my doc about it since the Gemzar I am on is doing absolutely nothing to decrease my ca19-9 levels..... Please let me know! Thanks, Donna

Hi Donna

I was diagnosed with NSCLC in July 2012. My treatment was 1 x 250mg Gefitinib (Iressa) tablet a day. Some side effects but nothing I couldn't manage. Have to say considered myself pretty healthy during those two years, physically and mentally. July of this year my treatment was halted as June scan showed slight progression compared to Feb scan. I am described as asymptomatic which means there's no outward sign of my disease.  I am trying to find out whether I can take them again as the option beyond them is traditional chemo. I'm also looking at alternatives. I'm not sure what Gemzar is nor what ca 19-9 means either.

RE: Tarceva.....is anyone on it?

by Cathy53 on Sat Sep 13, 2014 04:46 PM

Quote | Reply

Yes I was on it several years ago (2007, 2008).  I thought it was fine, a great alternative to Chemo.  However, in 2008 I developed a tumor in my sternum and had to have surgery. The surgeon stated it was already disintegrating, so I believe the Tarceva was responsible for that.  My oncologist though insisted it was now time for traditional chemo. 

I have been cancer-free since 2008. 

12 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.